Citation: James P. "Codeine damaged my gastro-intestinal tract: An Experience with codeine (Tylenol III) (exp6789)". Erowid.org. Apr 28, 2002. erowid.org/exp/6789
||(pill / tablet)
I first took codeine in 1989 because I had a headache. The euphoria, especially since I had never used the stuff before, was incredible. I felt good about everything. It's like heroin, only on a smaller level. It's a milder dose of morphine. Anyway, about six months ago, I decided to use it regularly, in order to get that 'high' that I spoke about. I got my doctor to give me a prescription for Tylenol III, and would not use it until the weekend. I would sit back in front of the tv, relaxed and calm, where the atmosphere was just right. I took six pills.
Oh, I felt great, but I paid for it the next day. For the following two days, I could not go to the bathroom. I was constipated. Inside the colon, there are 'opiate receptors'; and when we take opium derived drugs, like heroin or codeine, these receptors focus their attention on the drug and not on what they are supposed to do, which is to handle the waste. So, you get constipated and can't go to the bathroom. I could not take the discomfort of constipation, so I took a laxative. Well, I finally went, but it was about as painful as a childbirth. I cried, and I went. But it hurt; and, to this day, it still stings a bit, each time I go to the bathroom. Stay off codeine. If you must, try something else, but none of the opiates.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.